Saturday, June 06, 2009

DVT

The past couple of days have been the worst so far. The peripheral neuropathy has been more severe and I have spent most of the time asleep, unable to rouse myself for anything. I also seem to have developed a deep venous thrombosis, with calf pain. They have started me on clexane.

I really don't think I could take another course of chemotherapy at this dose.

10 comments:

Anonymous said...

Sorry you are having trouble with this round. Cancer is no fun. I wish you the best and I hope everything works out for you.

Anonymous said...

Dr Hamblin, I'm sorry to hear you are having such a miserable time. I would not worry about the neuropathy. My feet felt like lumps of wood, my fingers unable to do my buttons. It will pass. The worst aspect of this regimen is the relentless timing - no time to recovery - and the long duration. Why not allow 3 weeks until next treatment? It's amazing how much difference a rest will make. It doesn't really get any worse from this point. The half-way mark gives an enormous psychological boost. Best to forget about the next round until you have to deal with it. Best wishes.
Mary Connell

John Wagner said...

Dr. Hamblin, I am so very sorry you are having such a rough time with this treatment regime. Just know you have many, many people praying for you all around the world. My family and I are keeping you in our prayers and sending you best wishes. Know you are in my thoughts and prayers daily.

Brian Koffman said...

Terry,
Sorry to hear of your trials. You are my thoughts.
Stay strong
Brian

Marcia said...

When I went in for my breast cancer surgery, the attending nurse, who had had a double mastectomy herself, told me to think of it as a year out of my life and then I'd be back. I didn't like that idea at the time, but now that I'm nearly a year past that time, I think she was right. I'm nearly back now (though I don't get around as quickly as I used to -- may be from inactivity, too).
I know your chemo is worse than what I had, but I'm hoping you can look forward to the joy of looking back on it!
God keep you, and give you that peace that passes understanding!

Anonymous said...

Hi Terry...wish you weren't feeling so terrible, hang in there...sending you my warmest thoughts from down under. Karen

David Arenson said...

I'm sorry to hear that you are having a rough time of it and I hope things improve. As others have said, hang in there and stay strong!

David

Donna said...

Dr. Hamblin,
I am praying with fervency for your healing, comfort and peace. If it weren't for you, I don't think my husband would be alive today. It was you who helped me, thru the CLL List and confirmed my suspicions that he had AIHA. He is feeling good now--the AIHA is gone and he's had one round of tx for the CLL. Although feeling great, is looking forward to being in a trial with Dr. Kipps at UCSD this summer, since his WBC's are climbing again and other related labs are a little out of whack. We need you here! You are such a blessing!! My prayers will continue for you!

Bonnie said...

Oh my! Neuropathy, weakness, fatigue, and now a DVT joins the party? I endured one of those myself a couple of years ago, and it really
"cramped" my style. A heating pad and Hydrocodone helped a little though. I shall pray louder!

myrta said...

J read that according to a poster
at Asco 2009 infusions of calcium
and magnesium before and after
the oxaliplatin reduce risk of
grade 2-3 neuropathy. Research was done at Mayo Clinic
karla